MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported blue fluid, the same color as their cidex opa high level disinfectant solution (hld), on a pentax pediatric endoscope prior to a patient procedure.Medivators field service engineer visited the facility to evaluate their dsd-201 automated endoscope reprocessor to determine the cause of the hld residual.During his visit, the fse determined that the medical technician was not using the counter weight attached to the distal tip of the pediatric scope containing the hld residual.Without the counter weight attached, the scope would spray hld solution around the basin during reprocessing, leaving hld residual in the aer and on the scope.Improper cleaning of the basin between cycles and not following the scope manufacturer's instructions for proper scope reprocessing could allow hld residuals to be introduced to patients and potentially cause chemical colitis.Medivators fse confirmed the aer is operating according to specification.He also informed the customer the importance of using the counter weight on the scope during reprocessing.There have been no reports of patient harm.Medivators will continue monitoring this complaint in medivators complaint handling system.
 
Event or Problem Description
The facility reported blue fluid, the same color as their high level disinfectant, found on an endoscope after reprocessing in their dsd-201 automated endoscope reprocessor.Medivators field service engineer found that the facility was not using the counter weight on the distal tip of their pediatric scope, causing the scope to spray hld solution around the aer basin during reprocessing.Improper cleaning of the basin between cycles and not following the scope manufacturer's instructions for proper scope reprocessing could allow hld residuals to be introduced to patients and potentially cause chemical colitis.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key7274711
Report Number2150060-2018-00008
Device Sequence Number1014744
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2018
Initial Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;